Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 66, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jun 12, 2021, 5:57 PM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 5:57 PM EDT (21:57 UTC)
- Expired
- Jun 12, 2021, 7:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 62 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
939
WHUS52 KMLB 122157
SMWMLB
AMZ552-572-122300-
/O.NEW.KMLB.MA.W.0066.210612T2157Z-210612T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
557 PM EDT Sat Jun 12 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...
* Until 700 PM EDT.
* At 556 PM EDT, a strong thunderstorm was located 25 nm east of Port
Canaveral, moving east at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 2823 8043 2882 8055 2882 7980 2826 7962
TIME...MOT...LOC 2156Z 255DEG 21KT 2842 8011
HAIL...0.00IN
WIND...>34KTS
$$
KN1 follow-up statement
935 FZUS72 KMLB 122252 MWSMLB Marine Weather Statement National Weather Service Melbourne FL 652 PM EDT Sat Jun 12 2021 AMZ552-572-122302- /O.EXP.KMLB.MA.W.0066.000000T0000Z-210612T2300Z/ 652 PM EDT Sat Jun 12 2021 ...THE SPECIAL MARINE WARNING WILL EXPIRE AT 700 PM EDT... The affected areas were... Volusia-Brevard County Line to Sebastian Inlet 0-20 nm... Volusia-Brevard County Line to Sebastian Inlet 20-60 nm... The thunderstorm has moved out of the local waters and no longer poses a significant threat to boaters. LAT...LON 2823 8043 2882 8055 2882 7980 2826 7962 TIME...MOT...LOC 2252Z 255DEG 21KT 2848 7985 $$ KN
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 12, 2:42 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 12, 2:42 PM EDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 242 PM EDT Sat Jun 12 2021 .DISCUSSION... Current-Tonight...Outflow boundaries pushing southward from scattered to numerous storms over north Florida will be capable of producing additional convection into northern Lake and Volusia counties through late afternoon. Additional isolated to scattered showers and storms will shift eastward across central Florida along and ahead of the west coast sea breeze. The east coast sea breeze has formed from the Cape southward and is beginning to move slowly westward. This boundary will likely not make it very far inland, stalling near to just west of I-95 as model guidance shows low level offshore flow gradually strengthening through the remainder of the afternoon. This will provide focus for late day boundary collisions and greater potential for shower/storm development (PoPs around 50 percent) toward the coast, especially across Brevard County and the Treasure Coast. A few stronger storms may result before this activity pushes offshore through late afternoon/early evening, producing strong wind gusts up to 40-50 mph, frequent lightning strikes, small hail and locally heavy downpours. As this activity pushes off the coast this evening, a lingering chance for showers and isolated storms will remain across northern portions of central Florida as deep moisture and trough axis aloft may lead to redeveloping convection overnight. Lows will range from the low to mid 70s. Modified Previous Discussion... Sun-Mon...Weak troughing aloft over the southeast U.S. will slowly push south across the FL peninsula during this period. This will gradually allow for deeper moisture to overspread most of east central FL, but it will be a gradual process, especially south of Orlando. Increased moisture, surface heating, boundary collisions, and energy aloft should permit for higher PoPs in the 50-70pct range on Sunday and around 70pct on Monday for the afternoon and early evening hours. A moderate steering flow aloft will aid in keeping the majority of showers and storms on the eastern side of the peninsula late day. Activity should taper off thru late evening with some additional convection over the local coastal waters overnight. Highs in the L-M90s on Sun and U80s to L90s on Mon. Overnight lows generally in the 70s with conditions humid. Tue-Sat...The aforementioned weak upper troughing slips into the southern peninsula on Tue and Wed. The surface ridge axis over the FL Straits early in the period will advance northward into the central peninsula thru mid-week. The National Hurricane Center is watching a trough of low pressure that is forecast to develop over the Bay of Campech in the SW GOMEX. This feature could have tropical implications and is expected to drift slowly northward thru late week, but differences in medium range models exist in placement and timing this far out. Higher PoPs continue (around 60pct) on Tue and Wed, then due to uncertainty into late week (perhaps drier air) will keep scattered showers and lightning storms in the forecast until things become a bit clearer. Mainly afternoon and evening activity will be the result of local sea breeze interactions and diurnal effects. Highs will be in the U80s to L90s with lows in the L-M70s. && .AVIATION...Deep layer westerly flow will push isolated showers and storms toward the east coast into late afternoon. The presence of a quasi-stationary east coast breeze boundary along the immediate east coast should be the primary focus for development of additional showers and scattered storms late this afternoon into evening. Terminals along the east coast have a period of TS mentioned while reserving the possibility of later amendments for sky and visibility reduction below VFR through nightfall based on development of storms. Activity should be largely east of the coast after 01Z. On Sunday, another round of rather early showers and a few storms is indicated as early as mid-morning with an increasingly favorable setup for scattered to numerous storms developing by afternoon. && .MARINE... Tonight...Isolated to scattered offshore moving storms producing gusty winds and occasional to frequent lightning strikes will be the main hazard to boaters from late afternoon through this evening. Small craft will also need to exercise caution if venturing into the offshore waters of Volusia and Brevard counties this evening as S/SW winds briefly increase up to 15-20 knots. Otherwise, wind speeds will range around 10-15 knots as winds continue to veer to the W/SW overnight, with seas 2-3 feet nearshore and up to 3-4 feet offshore. Sun-Wed...(Previous) Weak troughing over the region will keep an offshore steering flow for afternoon/evening lightning storms (some strong) across ECFL. Mariners should keep an eye to the sky westward and seek safe harbor ahead of approaching storms. There will remain a 10- 15 kt SW/W component of wind into mid-week, but occasional 15-20 kt winds for a short time may be possible late afternoon/evening on a couple of days. Seas generally 1-3 ft, but could approach 4 ft well offshore Cape northward from time to time. Winds and seas locally higher invof storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 72 88 / 30 70 50 70 MCO 74 92 74 90 / 20 60 40 70 MLB 74 93 74 91 / 30 60 30 70 VRB 73 93 72 91 / 40 50 30 70 LEE 76 89 74 87 / 30 70 50 70 SFB 76 91 74 90 / 20 70 50 70 ORL 76 92 76 91 / 20 60 40 70 FPR 72 93 72 91 / 40 50 30 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Watson/Pendergrast
Hazardous weather outlook, Jun 12, 11:16 AM EDT, 6 hours 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 1116 AM EDT Sat Jun 12 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-122100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1116 AM EDT Sat Jun 12 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and thunderstorms will develop across east central Florida this afternoon and move toward the east around 15 to 20 mph. Although most locations have the chance to see thunderstorms this afternoon and evening, the greatest chance for storms over the interior will be between 2 PM and 7 PM, and near the east coast between 5 PM and 10 PM. A few stronger storms will be capable of producing wind gusts up to 40 to 50 mph, small hail, frequent cloud-to-ground lightning and torrential downpours of 1 to 2 inches in a 60 to 90 minute period, which may produce ponding or flooding of poorly drained areas. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .RIP CURRENT IMPACT... There will be a moderate risk for life-threatening rip currents at area beaches today. While rip currents will be present all day, the threat will be highest between around 12 noon and 7 PM due to tidal effects. To reduce your chance of being caught in a rip current, only swim within sight of a lifeguard. Never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Storms may produce wind gusts to around 35 knots on inland lakes, as well as the intracoastal and nearshore Atlantic waters, with this activity moving eastward around 15 to 20 mph and shifting offshore the east coast between about 5 and 10 PM. Boaters should watch for storms approaching from the west late this afternoon. .WIND AND SEA IMPACT... Small craft should exercise caution if venturing offshore Volusia and Brevard counties this evening as winds briefly increase to 15 to 20 knots out of the south to southwest. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered to numerous lightning storms are forecast each afternoon and early evening, with the activity shifting more toward the east coast and increasing in coverage from Sunday into early next week. A few stronger storms will be possible each day, with cloud to ground lightning strikes, gusty winds and torrential downpours. Offshore moving storms will also pose a threat for locally higher winds and seas to mariners. A moderate risk of rip currents will continue this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Fehling/Weitlich
In the hours before
Local storm report, Jun 12, 5:34 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
534 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST 1 SSW PATRICK AIR FORCE 28.22N 80.62W
06/12/2021 M47 MPH Brevard FL AWOS
THE AWOS AT PATRICK SFB MEASURED A PEAK WIND GUST OF
47MPH OR 41 KT FROM THE SOUTH.
&&
KRLocal storm report, Jun 12, 5:36 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
536 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
06/12/2021 M50 MPH Brevard FL MESONET
US AIR FORCE WIND NETWORK TOWER 0019 REPORTED A
50MPH/43KT GUST FROM THE SW.
&&
REHLocal storm report, Jun 12, 5:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
546 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND GST 2 NNW COCOA BEACH 28.36N 80.65W
06/12/2021 M40.00 MPH AMZ552 FL MESONET
WEATHERFLOW STATION XMER AT MERRITT ISLAND BANANA RIVER
REPORTED A 40MPH/35KT WIND GUST FROM THE S.
&&
REHLocal storm report, Jun 12, 5:48 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
548 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST 3 NE COCOA BEACH 28.37N 80.60W
06/12/2021 M40.00 MPH Brevard FL MESONET
WEATHERFLOW STATION XCCO AT COCOA BEACH PIER REPORTED A
40MPH/35KT WIND GUST FROM THE SSE.
&&
REHLocal storm report, Jun 12, 5:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
553 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 5 NE PORT MAYACA 28.46N 80.53W
06/12/2021 M44 MPH Brevard FL MESONET
US AIR FORCE WIND NETWORK TOWER 0003 REPORTED A
44MPH/38KT GUST FROM THE SW.
&&
REHLocal storm report, Jun 12, 5:57 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
557 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 4 NE CAMP HOLLY FISH CA 28.44N 80.56W
06/12/2021 M44 MPH Brevard FL MESONET
US AIR FORCE WIND NETWORK TOWER 0020 REPORTED A
44MPH/38KT GUST FROM THE SW.
&&
REHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:05 PM EDT | Special Weather Statement | MLB | Okeechobee | 40 min |
| Jun 11, 8:28 PM EDT | Special Weather Statement | MLB | Brevard | 32 min |
| Jun 12, 3:36 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
| Jun 12, 3:42 PM EDT | Special Weather Statement | MLB | Orange | 33 min |
| Jun 12, 4:11 PM EDT | Special Weather Statement | MLB | Brevard | 64 min |
| Jun 12, 4:15 PM EDT | Special Marine Warning | MLB | 60 min | |
| Jun 12, 4:16 PM EDT | Special Weather Statement | MLB | Orange | 29 min |
| Jun 12, 4:30 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 30 min |
| Jun 12, 4:58 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jun 12, 5:16 PM EDT | Special Weather Statement | MLB | Brevard | 29 min |
| Jun 12, 5:19 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 26 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.